Alternate Names :
Trade Names :
See also Antibiotics (General)
Used for the treatment of tuberculosis, isoniazid can interfere with the absorption or metabolism of numerous nutrients. Since this antibiotic is commonly taken for a very long period of time, deficiencies can mount up over the course of treatment, impairing overall health.
Individuals who take isoniazid may develop nerve problems such as tingling or numbness in the arms, hands, legs, and feet. The cause is believed to be the drug's interference with the action of vitamin B
To prevent these complications, it may make sense to take vitamin B
According to animal studies, isoniazid can interfere with the body's ability to produce vitamin B
Isoniazid may interfere with the body's ability to use vitamin D. 7,8,9
Although it is not clear whether this actually causes symptoms of vitamin D deficiency, 10 it still might be a good idea to take vitamin D supplements at standard U.S. Adequate Intake (AI) dosages.
- EBSCO CAM Review Board
- Reviewed: 12/2015
- Updated: 12/15/2015
Please note, not all procedures included in this resource library are available at Allegiance Health or performed by Allegiance Health physicians.
All EBSCO Publishing proprietary, consumer health and medical information found on this site is accredited by URAC. URAC's Health Web Site Accreditation Program requires compliance with 53 rigorous standards of quality and accountability, verified by independent audits. To send comments or feedback to our Editorial Team regarding the content please email us at HLEditorialTeam@ebscohost.com.
This content is reviewed regularly and is updated when new and relevant evidence is made available. This information is neither intended nor implied to be a substitute for professional medical advice. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with questions regarding a medical condition.